Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 16, 2011, 3:31 AM EDT for Clermont County, Hamilton County, Ohio; Campbell County, Kenton County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2011, 3:31 AM EDT (07:31 UTC)
- Expired
- Apr 16, 2011, 4:00 AM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Campbell County, KY, Kenton County, KY, Clermont County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 69 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879
WUUS51 KILN 160731
SVRILN
KYC037-117-OHC025-061-160800-
/O.NEW.KILN.SV.W.0052.110416T0731Z-110416T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
331 AM EDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMPBELL COUNTY IN NORTHERN KENTUCKY...
KENTON COUNTY IN NORTHERN KENTUCKY...
NORTHERN CLERMONT COUNTY IN SOUTHWEST OHIO...
SOUTHEASTERN HAMILTON COUNTY IN SOUTHWEST OHIO...
* UNTIL 400 AM EDT.
* AT 331 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ASPEN
GROVE...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...
COLD SPRING...
NEW RICHMOND...
SILVER GROVE...
MELBOURNE...
ANDERSON TOWNSHIP...
AMELIA...
WITHAMSVILLE...
IN ADDITION...GUBSER MILL...AA HIGHWAY AT US ROUTE 27...CALIFORNIA...
CRESTVIEW...BLAIRSVILLE...NEW PALESTINE...FRUIT HILL AND LINDALE ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3890 8453 3923 8428 3910 8404 3882 8437
3881 8442
TIME...MOT...LOC 0732Z 215DEG 24KT 3891 8439
$$1 follow-up statement
514
WWUS51 KILN 160749
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
349 AM EDT SAT APR 16 2011
KYC117-160759-
/O.CAN.KILN.SV.W.0052.000000T0000Z-110416T0800Z/
KENTON KY-
349 AM EDT SAT APR 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR KENTON COUNTY HAS BEEN
CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3894 8423 3894 8424 3904 8442 3923 8428
3910 8404
TIME...MOT...LOC 0749Z 215DEG 24KT 3900 8431
$$
KYC037-OHC025-061-160800-
/O.CON.KILN.SV.W.0052.000000T0000Z-110416T0800Z/
CAMPBELL KY-HAMILTON OH-CLERMONT OH-
349 AM EDT SAT APR 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR NORTHERN CLERMONT...SOUTHEASTERN HAMILTON AND CAMPBELL
COUNTIES...
AT 347 AM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
BLAIRSVILLE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ANDERSON TOWNSHIP...AMELIA...WITHAMSVILLE...TERRACE PARK...MILFORD
AND BATAVIA.
IN ADDITION...NEW PALESTINE...FRUIT HILL...LINDALE...SHERWOOD...
TURPIN HILLS...CHERRY GROVE...DRY RUN AND EAST FORK STATE PARK ARE
NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3894 8423 3894 8424 3904 8442 3923 8428
3910 8404
TIME...MOT...LOC 0749Z 215DEG 24KT 3900 8431
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:55 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 16, 1:55 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
155 AM EDT SAT APR 16 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL LIFT NORTHEAST FROM THE PLAINS
SPREADING AN AREA OF PRECIPITATION ACROSS THE REGION TONIGHT...AND
A COLD FRONT THROUGH THE REGION ON SATURDAY. HIGH PRESSURE WILL
TRY AND BUILD IN SATURDAY NIGHT INTO SUNDAY BEFORE ANOTHER WARM
FRONT DEVELOPS OVER THE REGION LATE SUNDAY INTO SUNDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WITH 40KT 925MB JET ROTATING THRU THE OHIO VALLEY EARLY THIS
MORNING...STRONG WINDS ARE BEING TRANSPORTED TO THE GROUND AHEAD
OF SOME OF THE SHOWERS MOVING IN FROM THE SOUTH. CVG HAD A WIND GUST
TO 42 KTS.
INCREASED WIND GUSTS FOR THE OVERNIGHT PERIOD TO 20 TO 30 MPH WITH
GUSTS UP TO 50 MPH. THEREFORE...HAVE ISSUED A WIND ADVISORY FOR ILNS
AREA UNTIL 8AM WHEN THE STRONGER LLJ SHUD BE PIVOTING OUT OF THE AREA.
HAVE ALSO MADE MINOR ADJUSTMENT INCREASING POPS TO ACCOUNT FOR PRECIP
ROTATING INTO THE AREA. PREV FCST TEMPS APPEAR ON TARGET.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
H5 LOW OPENS UP AND LIFTS INTO THE ERN LAKES BY SATURDAY
AFTN....PUSHING CDFNT THRU THE REGION EARLY SATURDAY.
AS H5 LOW SWINGS THRU ON SATURDAY IT GOES NEGATIVE TILT AND SO IT
SHOULD PROVIDE AMPLE LIFT TO PRODUCE SCT SHOWERS SATURDAY AFTN.
LIFT PUSHES E QUICKLY SATURDAY NIGHT...BUT THERE SHOULD BE LINGERING
PCPN EARLY SATURDAY NIGHT. A HIGH PRESSURE RIDGE BUILDS IN FROM
THE SOUTH BY SUNDAY MORNING.
A WRMFNT THEN DEVELOPS IN THE WRN OH VALLEY AND WORKS INTO THE FA
BY SUNDAY AFTN. ALL MODELS ARE PRODUCING SOME PCPN ALONG THE FNT
SUNDAY NIGHT. LOOKS LIKE THE BEST LIFT WILL BE IN THE N...SO TRIED
TO FOCUS POPS THERE.
NOT TOO MUCH IN THE WAY OF A DIURNAL RISE IN TEMPS ON SATURDAY. RAN
CLOSE TO THE GFS MOS FOR HIGHS SATURDAY. KEPT THE PREVIOUS HIGHS
FOR SUNDAY WHICH WERE A NICE BLEND OF THE TWO MODELS.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
MONDAY STARTS OUT WITH A WARM FRONT ORIENTED W-E OVER CWA AND SOME
RAIN FALLING OUT ALONG AND NORTH OF IT. HPC IS PUTTING THEIR
GUIDANCE IN FOLLOWING THE EUROPEAN WHICH IS MUCH FURTHER NORTH AND
THEN DROPS THE SURFACE FRONT INTO SRN IN/KY BY DAYBREAK TUESDAY.
RAIN EARLY ON MONDAY SHOULD EXHIBIT A QUICK W-E CUTOFF BY THE LATER
AFTERNOON IN ZONAL UPPER LEVEL FLOW. DIFFERING MODEL SOLUTIONS COULD
SUGGEST HOLDING ONTO RAIN INTO THE EVENING IN THE WARM SECTOR OVER
NORTHERN OHIO...WHICH REMAINS AN OUTLYING POSSIBILITY.
DID NOT LIKE THE SOUTHERN PUSH FROM THE EUROPEAN WITH THE SURFACE
FRONT CONSIDERING THAT EVEN THIS MODEL IS SHOWING UPPER LEVEL
RIDGING GIVING WAY TO SOUTHWEST FLOW. CAN'T RULE OUT WARM SECTOR
SHOWERS EARLY ON TUESDAY BUT THOUGHT THAT THEY WOULD BE MORE
PREVALENT FURTHER NORTH ALONG THE WARM FRONT...WHICH IS BEING SHOWN
AS THE CASE AT 0Z WED. WILL TRY TO LIMIT WARM SECTOR SHOWERS DURING
THIS 18-6Z TIME FRAME BUT REALIZE THAT WEDNESDAY WILL LIKELY BE THE
HIGHEST POTENTIAL FOR RAIN WITH THE COLD FRONTAL PASSAGE.
MODELS DIFFER ON THURSDAY WHETHER TO PUSH THE FRONT THROUGH. GFS
TRIES TO BUILD HIGH PRESSURE IN AND THEN SET THE NEXT SYSTEM UP OVER
THE REGION ON FRIDAY AS A WARM FRONT. EUROPEAN STRETCHES OUT THE
COLD FRONT AND BUILDS IN HIGH PRESSURE OVER THE GREAT LAKES LATE
FRIDAY. REST OF FRIDAY REMAINS IN DOUBT WITH THE CURRENT SCENARIO
AND I WILL JUST USE HPC FOR THE LAST DAY OF THE FORECAST.
TUESDAY WILL BE SNEAKY WARM IF RAIN DOES NOT FALL AS I AM
SUSPECTING. CONTINUE TO TREND UP AND MAKE THIS THE HIGH POINT OF
TEMPS IN EXTENDED...INCLUDING TUES NIGHT.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AHEAD OF VIGOROUS LOW PRESSURE WILL BRING MVFR CONDITIONS
TO TAF SITES EARLY IN THE FORECAST. THOUGH CONVECTIVE ELEMENTS
ARE WEAKENING KEPT CB UNTIL AROUND 12Z. MVFR VISIBILITIES WILL
IMPROVE AROUND THE SAME TIME AS WIDESPREAD SHOWERS EXIT. MVFR
CEILINGS WILL PERSIST UNTIL 06Z SUNDAY WHEN HIGH PRESSURE WILL
ENTER THE REGION. WINDS WILL BE RATHER STRONG THROUGH THE TAF
PERIOD WITH GUSTS OVER 20 KNOTS AS DIRECTION SHIFTS FROM SOUTHEAST
TO SOUTHWEST.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR KYZ089>100.
IN...WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...SITES
NEAR TERM...NOVAK/AR
SHORT TERM...SITES
LONG TERM...FRANKS
AVIATION...CONIGLIO/NOVAKHazardous weather outlook, Apr 15, 11:38 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1138 PM EDT FRI APR 15 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-170345- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1138 PM EDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. AN AREA OF SHOWERS WITH A CHANCE OF THUNDERSTORMS WILL AFFECT THE REGION TONIGHT. RAINFALL AMOUNTS AVERAGING AROUND AN INCH MAY FALL DURING THIS PERIOD. THIS RAINFALL COULD RESULT IN SOME MINOR FLOODING ISSUES. LOCATIONS NEAR AND SOUTH OF THE OHIO RIVER WILL BE MORE SUSCEPTIBLE TO FLOODING GIVEN RECENT HEAVY RAINS FROM THE PAST WEEK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 16, 3:12 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
312 AM EDT SAT APR 16 2011
KYZ091>093-095>097-OHZ071-072-077>079-160815-
KENTON KY-PENDLETON KY-BOONE KY-BRACKEN KY-CAMPBELL KY-GRANT KY-
BROWN OH-CLINTON OH-HAMILTON OH-WARREN OH-CLERMONT OH-
312 AM EDT SAT APR 16 2011
...A STRONG THUNDERSTORM WILL AFFECT CLERMONT...SOUTHERN WARREN...
EASTERN HAMILTON...SOUTHWESTERN CLINTON...NORTHWESTERN BROWN...
NORTHEASTERN GRANT...CAMPBELL...EXTREME NORTHWESTERN BRACKEN...
BOONE...PENDLETON AND KENTON COUNTIES THROUGH 415 AM EDT...
AT 307 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GOFORTH...
MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WALTON...BUTLER...
INDEPENDENCE...CLARYVILLE...ALEXANDRIA...TAYLOR MILL...COVINGTON...
WILDER...COLD SPRING...HIGHLAND HEIGHTS...NEW RICHMOND AND SOUTHGATE.
ALSO...CATAWBA...GREENWOOD...FISKBURG...PINER...MORNING VIEW...
ATWOOD...BANK LICK AND MOUNT AUBURN ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3877 8469 3878 8466 3879 8468 3930 8437
3929 8435 3932 8436 3947 8426 3925 8379
3922 8381 3923 8383 3925 8384 3924 8386
3916 8387 3860 8435The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 11:36 PM EDT | Wind Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 7 hr |
| Apr 16, 3:12 AM EDT | Special Weather Statement | ILN | Clermont, Warren | 63 min |
| Apr 16, 4:07 AM EDT | Special Weather Statement | ILN | Clinton, Greene, Warren | 53 min |
| Apr 16, 4:31 AM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton, Fayette, Greene, Highland | 29 min |
| Apr 16, 5:12 AM EDT | Special Weather Statement | ILN | Champaign, Clark, Hardin, Logan, Union | 63 min |
| Apr 16, 5:36 AM EDT | Special Weather Statement | ILN | Fairfield, Pickaway, Ross | 54 min |
| Apr 16, 11:26 AM EDT | Special Weather Statement | ILN | Delaware, Fairfield, Franklin, Licking, Pickaway | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.